Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 160, NWS Memphis, TN

September 5, 20118 counties in Mississippi

NWS Memphis, TN issued this flash flood warning at Sep 5, 2011, 2:08 AM CDT for 8 counties in Mississippi. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 5, 2011, 2:08 AM CDT (07:08 UTC)
Expired
Sep 5, 2011, 6:00 PM CDT
In force
16 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS, Tishomingo County, MS

The radar

The Columbus AFB radar (KGWX), 39 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WGUS54 KMEG 050708
FFWMEG
MSC013-017-057-071-081-095-115-141-051300-
/O.NEW.KMEG.FF.W.0160.110905T0708Z-110905T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
208 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 800 AM CDT

* AT 206 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF           
  RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. HEAVIER RAINBANDS ARE 
  BEGINNING TO MOVE NORTHWARD AND WILL CONTINUE OVER THE AREA        
  THROUGH THE MORNING HOURS. THESE RAINBANDS WILL PRODUCE AN         
  ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 3 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...FULTON...HOUSTON...OKOLONA...PONTOTOC...VERONA AND
  TOMBIGBEE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3373 8952 3415 8948 3419 8927 3427 8906
      3425 8857 3460 8815

$$
4 follow-up statements
913 
WGUS74 KMEG 050909
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
409 AM CDT MON SEP 5 2011

MSC013-017-057-071-081-095-115-141-051300-
/O.CON.KMEG.FF.W.0160.000000T0000Z-110905T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PONTOTOC MS-MONROE MS-LEE MS-LAFAYETTE MS-ITAWAMBA MS-
CHICKASAW MS-CALHOUN MS-
409 AM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 AM CDT FOR
CALHOUN...CHICKASAW...ITAWAMBA...EXTREME SOUTHEASTERN LAFAYETTE...
SOUTHERN LEE...MONROE...SOUTHERN PONTOTOC AND SOUTH CENTRAL
TISHOMINGO COUNTIES...

AT 408 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL HAS
OCCURRED OVER THE PAST 3 HOURS. HEAVY RAIN BANDS ASSOCIATED WITH THE 
REMNANTS OF TROPICAL DEPRESSION LEE WILL PRODUCE AN ADDITIONAL 1 TO 3 
INCHES OF RAIN OVER THE NEXT 3 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...HOUSTON...OKOLONA...PONTOTOC...VERONA...TOMBIGBEE
STATE PARK AND TRACE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3373 8952 3415 8948 3419 8927 3427 8906
      3425 8857 3460 8815

$$
609 
WGUS54 KMEG 051226
FFWMEG
MSC013-017-057-071-081-095-115-141-051700-
/O.EXT.KMEG.FF.W.0160.000000T0000Z-110905T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
726 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL NOON CDT

* AT 725 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF           
  RAINFALL HAS OCCURRED OVER THE PAST 3 HOURS. HEAVY RAIN BANDS      
  ASSOCIATED WITH THE REMNANTS OF TROPICAL DEPRESSION LEE WILL       
  CONTINUE THROUGH NOON. AN ADDITIONAL 1 TO 3 INCHES CAN BE EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...FULTON...HOUSTON...OKOLONA...PONTOTOC...VERONA...TOMBIGBEE
  STATE PARK AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3373 8952 3415 8948 3419 8927 3427 8906
      3425 8857 3460 8815

$$
756 
WGUS54 KMEG 051638
FFWMEG
MSC013-017-057-071-081-095-115-141-052300-
/O.EXT.KMEG.FF.W.0160.000000T0000Z-110905T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1138 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
  CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  MONROE COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTH CENTRAL TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  EXTREME SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 600 PM CDT MONDAY

* AT 1135 AM CDT...DOPPLER RADAR ESTIMATES COMBINED WITH TRAINED     
  WEATHER OBSERVERS REPORTED 4 TO 8 INCHES OF RAINFALL HAS OCCURRED  
  OVER THE PAST 12 HOURS. RAINBANDS ASSOCIATED WITH TROPICAL         
  DEPRESSION LEE WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES...WITH     
  ISOLATED HIGHER AMOUNTS OF RAIN OVER THE NEXT 6 HOURS.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
  AMORY...FULTON...HOUSTON...OKOLONA...PONTOTOC...VERONA...TOMBIGBEE
  STATE PARK AND TRACE STATE PARK.

 THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3373 8952 3415 8948 3419 8927 3427 8906
      3425 8857 3460 8815

$$
220 
WGUS74 KMEG 052003
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
303 PM CDT MON SEP 5 2011

MSC071-052010-
/O.CAN.KMEG.FF.W.0160.000000T0000Z-110905T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAFAYETTE MS-
303 PM CDT MON SEP 5 2011

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHEASTERN LAFAYETTE COUNTY...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS
THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3374 8935 3391 8930 3409 8918 3426 8893
      3425 8857 3460 8815

$$

MSC013-017-057-081-095-115-141-052300-
/O.CON.KMEG.FF.W.0160.000000T0000Z-110905T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-
CALHOUN MS-
303 PM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
SOUTHEASTERN CALHOUN...CHICKASAW...ITAWAMBA...SOUTHERN LEE...
MONROE...SOUTHEASTERN PONTOTOC AND SOUTH CENTRAL TISHOMINGO
COUNTIES...

AT 300 PM CDT...DOPPLER RADAR AND TRAINED WEATHER OBSERVERS REPORTED 
3 TO 5 INCHES OF RAINFALL HAS OCCURRED OVER THE PAST 12 HOURS. 
SHOWERS AND THUNDERSTORMS WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES 
OF RAIN IN THE NEXT 4 HOURS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...HOUSTON...OKOLONA...VERONA AND TOMBIGBEE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3375 8826 3374 8832 3371 8833 3365 8850
      3368 8851 3370 8869 3383 8873 3380 8879
      3381 8892 3375 8893 3375 8903 3373 8904
      3374 8935 3391 8930 3409 8918 3426 8893
      3425 8857 3460 8815

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 12:18 AM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Sep 5, 12:18 AM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1218 AM CDT MON SEP 5 2011

.UPDATE... /ISSUED 839 PM CDT SUN SEP 4 2011/

SKIES ARE CLOUDY OVER MUCH OF THE FORECAST AREA THIS EVENING WITH
TEMPERATURES IN THE MID 60S TO LOWER 70S. CENTER OF TROPICAL STORM
LEE OVER SOUTH CENTRAL LOUISIANA AT THIS TIME. MODERATE RAIN
CONTINUES TO FALL OVER PORTIONS OF NORTH MISSISSIPPI AND IS
STARTING TO MOVE INTO PARTS OF SOUTHWEST TENNESSEE. HAVE CHANGED
FLOOD WATCH TO A FLASH FLOOD WATCH AND HAVE ADDED MCNAIRY...HARDIN
AND DECATUR COUNTIES IN WEST TENNESSEE. WILL SEND OUT UPDATED
FORECAST SHORTLY.

ARS

&&

.PREV DISCUSSION... /ISSUED 317 PM CDT SUN SEP 4 2011/

A MIXTURE OF HEAVY RAIN...RAIN SHOWERS AND A FEW EMBEDDED
THUNDERSTORMS WERE OCCURRING THIS AFTERNOON WITH RAINFALL AMOUNTS
APPROACHING TWO INCHES FROM THE EARLY MORNING HOURS IN THE BAND
ALONG A WEBB TO BELMONT MISSISSIPPI LINE. TEMPERATURES HAVE
MAINLY BEEN STEADY TO SLOWLY FALLING AS THE HEAVIER PRECIPITATION
MOVES NORTH. THE COLD FRONT OVER THE AREA HAS BECOME MORE ILL
DEFINED BUT BELIEVE IS SET UP JUST NORTH OF INTERSTATE FORTY.

FOR TONIGHT THROUGH LABOR DAY...RAIN WITH A SLIGHT CHANCE OF
THUNDER WILL CONTINUE TO PERSIST THROUGH THIS PERIOD ALONG AND
SOUTH OF INTERSTATE FORTY. THE HEAVIEST AMOUNT OF RAINFALL APPEARS
TO BE LINING UP WITH THE CURRENT FLOOD WATCH THAT EXTENDS FROM
TALLAHATCHIE TO TISHOMINGO COUNTIES IN NORTH MISSISSIPPI. NOTICED
HOWEVER...THAT RAIN HAS NOT BEEN AS HEAVY IN SOUTHERN CALHOUN
EASTWARD TO MONROE COUNTIES. THESE THREE COUNTIES MAY BE UNDER THE
GUN FOR A FEW STRONG STORMS OVERNIGHT TONIGHT AS SOME MIDLEVEL DRY
AIR IS GETTING SHUNTED NORTH AND ENTRAINED INTO LEE. A COUPLE
TORNADO WARNINGS HAVE BEEN ISSUED WITH A CURRENT LINE OF STORMS
JUST NORTHWEST OF MERIDIAN. TEMPERATURES WILL REMAIN STEADY IN
THE MID AND UPPER 60S WITH NORTH AND NORTHEAST WINDS INCREASING TO
15 TO 20 KNOTS TONIGHT AND 25 TO 30 KNOTS ON MONDAY. THUS HAVE
ISSUED A WIND ADVISORY BEGINNING MONDAY MORNING FOR THE ENTIRE
MIDSOUTH. PUSHED CLOUD COVER BACK TOWARDS THE WEST ACROSS EASTERN
ARKANSAS TONIGHT AND MONDAY TO LINE UP WITH A GFS AND EURO MODEL
BLEND. FEEL THOUGH THAT NORTHEAST ARKANSAS WITH ONLY SEE A SLIGHT
CHANCE FOR RAIN AS MODELS CONTINUE TO SHOW A SHARP PRECIP GRADIENT
SETTING UP FROM A MEMPHIS TO MARTIN LINE. THE HEAVIEST OF THE RAIN
WILL FALL ACROSS NORTHEAST MISSISSIPPI TOMORROW AS THE GFS HAS
BEEN THE MODEL OF CHOICE WITH LEES SLOW MOVING NORTHEASTWARD TRACK.

MONDAY NIGHT THROUGH TUESDAY...LEE IS EXPECTED TO MOVE TOWARDS
BIRMINGHAM ALABAMA BY LATE TUESDAY KEEPING LIKELY POPS AND
MODERATE RAIN IN ACROSS NORTHEAST MISSISSIPPI THROUGH TUESDAY
MORNING WHEN THE CURRENT FLOOD WATCH IS PROGGED TO EXPIRE.
HOWEVER...CONFIDENCE IS ACTUALLY LOWERING THAT FLOODING RAINS MAY
NOT BE OVER AT THIS POINT ACROSS PORTIONS OF NORTH MISSISSIPPI AS
LEE BECOMES EXTRATROPICAL AND STALLS TO CLOSE TO THE REGION.
THUS...FUTURE FORECASTS WILL HAVE TO REEVALUTE THIS SCENARIO
LEADING TO A POSSIBLE WATCH EXTENSION.

MODELS SHOW A MAX 925MB MAX WIND BAND REMAINING OVER THE MID SOUTH
ON TUESDAY SO CONFIDENCE IS HIGH ADVISORY WINDS WILL PERSIST
THROUGH THE EARLY EVENING HOURS. HIGH TEMPERATURES WILL REMAIN TEN
TO FIFTEEN DEGREES COOLER ACROSS AREAS ALONG AND EAST OF THE
MISSISSIPPI RIVER WITH SLIGHTLY WARMER TEMPERATURES ACROSS
ARKANSAS AND THE BOOT HEEL OF MISSOURI WHERE PEEKS OF SUNSHINE WILL
OCCUR.

WEDNESDAY THROUGH FRIDAY...CONTINUED WITH A EURO/GS BLEND DURING
THIS PERIOD WITH SLIGHT TO CHANCE POPS IN ACROSS THE MAJORITY
MID SOUTH AS LEE BECOMES EXTRA TROPICAL AND A CLOSED 500MB LOW
DEVELOPS ACROSS THE TENNESSEE/OHIO RIVER VALLEYS. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH THIS PERIOD WITH ONLY THE FAR WESTERN
COUNTIES REMAINING DRY.

SATURDAY AND SUNDAY...AN UPPER LEVEL LOW ACROSS THE LOWER OHIO
VALLEY WILL KEEP THE MID SOUTH IN DIVERGENT FLOW ALOFT. INSTABILITY
SEEMS LIKELY DURING THE LATE MORNING AND AFTERNOON HOURS FOR
ISOLATED SHOWER AND STORM ACTIVITY. SO HAVE LEFT LOW POPS IN
ACROSS THE ENTIRE MID SOUTH. TEMPERATURES ARE ANTICIPATED TO
INCREASE A FEW DEGREES...HOWEVER THEY WILL STILL STAY REMAIN BELOW
NORMAL FOR EARLY SEPTEMBER.

JAB

&&

.AVIATION...

06Z TAF CYCLE

TROPICAL DEPRESSION LEE OVER EAST-CENTRAL LA IS FORECAST TO MOVE
NORTHEASTWARD INTO CENTRAL MS BY MONDAY AFTERNOON...THEN INTO
CENTRAL AL MONDAY EVENING. WIDESPREAD RAIN WILL CONTINUE ACROSS MUCH
OF NORTH MS AND PARTS OF SOUTHWEST TN. IFR CONDITIONS WILL PREVAIL
AT KTUP THROUGHOUT THE PERIOD. KMEM AND KMKL WILL BE ON THE
NORTHWEST EDGE OF THE RAIN WITH MVFR CONDITIONS PREVAILING
OVERNIGHT...POSSIBLY IFR AT TIMES. THE RAIN WILL TAPER OFF AND END
AT KMEM AND KMKL MONDAY MORNING AS LEE MOVES FURTHER TO THE EAST
WITH CONDITIONS GRADUALLY IMPROVING TO VFR AT THOSE SITES. VFR
CONDITIONS WILL PREVAIL AT KJBR THROUGHOUT THE PERIOD. A TIGHTENING
PRESSURE GRADIENT BETWEEN TROPICAL DEPRESSION LEE AND HIGH PRESSURE
SLOWLY BUILDING IN FROM THE NORTHWEST WILL CAUSE STRENGTHENING WINDS
ACROSS THE MIDSOUTH. NORTH TO NORTHEAST WINDS INCREASING OVERNIGHT
BECOMING 12-15 KTS WITH GUSTS 18-20 KTS...THEN WINDS CONTINUING TO
INCREASE MONDAY BECOMING 17-20 KTS WITH GUSTS 27-30 KTS. WINDS
DECREASING SOME FROM THE WEST MONDAY EVENING.

JCL/KRM

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  58  77  60  79 /  20  10  20  30
MKL  59  75  57  76 /  20  20  40  30
JBR  57  75  55  76 /   0   0  20  20
TUP  62  72  59  76 /  60  30  40  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     CLAY-CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
     MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     DUNKLIN-PEMISCOT.

MS...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
     LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
     QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
     YALOBUSHA.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ALCORN-BENTON MS-
     CALHOUN-CHICKASAW-COAHOMA-ITAWAMBA-LAFAYETTE-LEE MS-
     MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-UNION-YALOBUSHA.

TN...WIND ADVISORY FROM 7 AM THIS MORNING TO 7 PM CDT TUESDAY FOR
     CARROLL-CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-
     HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-
     MADISON-MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.

     FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DECATUR-HARDIN-
     MCNAIRY.

&&
Hazardous weather outlook, Sep 4, 8:54 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT SUN SEP 4 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-060400-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
854 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTH MISSISSIPPI
AND SOUTHWEST TENNESSEE. TROPICAL STORM LEE WILL SLOWLY MOVE
THROUGH SOUTHERN LOUISIANA AND MISSISSIPPI TONIGHT. OUTER RAIN
BANDS WILL PRODUCE EXTENDED PERIODS OF MODERATE TO OCCASIONALLY
HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLASH FLOOD WATCH CONTINUES OVER MONDAY THROUGH TUESDAY
MORNING. OUTER RAIN BANDS FROM TROPICAL STORM LEE WILL LIKELY
AFFECT NORTHEAST MISSISSIPPI... AS THE SYSTEM MOVES INTO WEST
CENTRAL ALABAMA BY TUESDAY MORNING.

A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH MONDAY
MORNING THROUGH TUESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOODING REPORTS MAY BE REQUESTED OF SPOTTERS TONIGHT
THROUGH TUESDAY MORNING.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:10 PM CDTFlash Flood WarningMEGAlcorn, Lafayette, Marshall, Panola, Pontotoc, Prentiss and 6 more6 hr
Sep 4, 8:24 PM CDTFlash Flood WatchMEGAlcorn, Benton, Calhoun, Chickasaw, Coahoma, Itawamba and 14 more26 hr
Sep 4, 10:32 PM CDTFlash Flood WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union23 hr
Sep 5, 1:45 AM CDTRiver Flood WarningMEGLafayette, Marshall, Union9 hr
Sep 5, 8:10 AM CDTFlash Flood WarningMEGCalhoun, Lafayette, Lee, Panola, Pontotoc, Prentiss and 3 more6 hr
Sep 5, 8:19 AM CDTFlash Flood WarningMEGAlcorn, Benton, Lafayette, Marshall, Prentiss, Tippah and 2 more13 hr
Sep 5, 5:49 PM CDTFlash Flood WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc, Tishomingo97 min

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.